Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 259, NWS Austin/San Antonio, TX

May 29, 2006Gonzales County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2006, 2:51 PM CDT for Gonzales County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2006, 2:51 PM CDT (19:51 UTC)
Expired
May 29, 2006, 3:30 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 3:01 PM CDTHAIL 0.52 S Gonzales, TXOFFICER REPORTED MARBLE TO DIME SIZE HAIL ON HIGHWAY 183.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3081 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3081 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 291951
SVREWX
TXC177-292030-
/O.NEW.KEWX.SV.W.0259.060529T1951Z-060529T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GONZALES COUNTY IN SOUTH CENTRAL TEXAS
  THIS INCLUDES THE CITY OF GONZALES

* UNTIL 330 PM CDT

* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHEAST OF GONZALES...AND MOVING NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WAELDER

LAT...LON 2933 9745 2936 9725 2962 9719 2974 9733
      2965 9755

$$
2 follow-up statements
000 
WWUS54 KEWX 292004
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 PM CDT MON MAY 29 2006

TXC177-292030-
/O.CON.KEWX.SV.W.0259.000000T0000Z-060529T2030Z/
GONZALES TX-
303 PM CDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR GONZALES COUNTY...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF GONZALES...MOVING NORTH AT 5 MPH.
HAIL OF UNKNOWN SIZE HAS BEEN REPORTED SOUTH OF GONZALES ON HIGHWAY
183.

OTHER LOCATIONS IN THE WARNING INCLUDE WAELDER

LAT...LON 2933 9745 2936 9725 2962 9719 2974 9733
      2965 9755

$$
000 
WWUS54 KEWX 292031
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT MON MAY 29 2006

TXC177-292038-
/O.EXP.KEWX.SV.W.0259.000000T0000Z-060529T2030Z/
GONZALES TX-
328 PM CDT MON MAY 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY EXPIRES AT 330
PM CDT...

THE THUNDERSTORMS OVER GONZALES COUNTY HAVE WEAKENED. HOWEVER THESE
STORMS ARE STILL CAPABLE OF PRODUCING DANGEROUS LIGHTNING...SMALL
HAIL AND WIND GUSTS OF 40 MPH. AN URBAN AND SMALL STREAM FLOOD ADVISORY
REMAINS IN EFFECT UNTIL 445 PM CDT. 

LAT...LON 2933 9745 2936 9725 2962 9719 2974 9733
      2965 9755

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:28 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 29, 12:28 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 PM CDT MON MAY 29 2006

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER
EAST TEXAS. A NEARLY STATIONARY UPPER LEVEL TROF COMBINED WITH
DAYTIME HEATING WERE THE MAIN FACTORS IN THE CONVECTIVE
DEVELOPMENT. SOUTH CENTRAL TEXAS IS ON THE WESTERN EDGE OF THIS
CONVECTIVE ACTIVITY. OUTFLOW BOUNDARIES AND THE SEA-BREEZE
BOUNDARY WILL BE THE FOCUS FOR CONVECTIVE DEVELOPMENT/REGENERATION
THIS AFTERNOON. STORMS MAY IMPACT KAUS AND KSAT LATER THIS
AFTERNOON SO HAVE INCLUDED A TEMPO GROUP. ISOLATED THUNDERSTORMS
WILL ALSO DEVELOP LATE THIS AFTERNOON ALONG THE WEST TEXAS DRY
LINE AND ALONG THE EASTERN SLOPES OF THE SIERRA MADRE. 12Z DRT
SOUNDING SUGGEST STEERING WINDS WILL NOT BE FAVORABLE FOR TSTMS TO
CROSS THE RIO GRANDE RIVER...THUS NO MENTION OF PCPN FOR THE KDRT
TAF. OTHERWISE MVFR CIGS WILL DEVELOP AT KAUS AND KSAT AROUND 06Z
AND SPREAD EASTWARD TO KDRT BY 10Z. BRIEF IFR CIGS WILL BE
POSSIBLE AT KSAT AND KAUS AROUND SUNRISE TUESDAY. CIGS WILL LIFT
TO VFR BY 18Z TUESDAY.

&&

.PREV DISCUSSION... (ISSUED 1038 AM CDT MON MAY 29 2006)

UPDATE...LOWERED TEMPERATURES (IN SOME LOCATIONS) A LITTLE GIVEN
CURRENT TRENDS AND DEWPOINTS. RAISED PROBABILITIES OVER EXTREME
EASTERN COUNTY WARNING AREA DUE TO CURRENT RADAR TRENDS AND
PROXIMITY TO UPPER LOW (AREA UNDER WESTERN PERIPHERY OF LOW) WITH
POSSIBILITY OF LOCALLY HEAVY RAINS ADDED T0 THE FORECAST THIS
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  95  73  94 / 10 20 10 20
AUSTIN BERGSTROM INTL AIRPORT  71  94  71  93 / 10 20 10 20
DEL RIO INTL AIRPORT           76  98  75  95 / 10 10 -  -
SAN ANTONIO INTL AIRPORT       73  94  73  92 / 10 20 10 20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/13

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:09 PM CDTFlash Flood WarningEWXLavaca2 hr
May 29, 5:13 PM CDTFlash Flood WarningEWXKarnes, Wilson2 hr
May 29, 5:42 PM CDTSevere Thunderstorm WarningEWXAtascosa36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.